Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2014, 3:41 PM EDT for 7 counties in Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 3:41 PM EDT (19:41 UTC)
- Expired
- May 27, 2014, 4:45 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Northumberland County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:55 PM EDT | TSTM WND DMG | Halifax, PA | MULTIPLE TREES AND WIRES DOWN ACROSS HALIFAX TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:13 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS51 KCTP 271941
SVRCTP
PAC041-043-067-075-097-099-133-272045-
/O.NEW.KCTP.SV.W.0020.140527T1941Z-140527T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
341 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 445 PM EDT
* AT 341 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT TREVORTON TO NEAR SHERMANSDALE...AND
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRISBURG...LEBANON...LOWER ALLEN...HERSHEY...COLONIAL PARK...
PROGRESS...MECHANICSBURG...MIDDLETOWN...CAMP HILL...PALMYRA...NEW
CUMBERLAND...LINGLESTOWN...ENOLA...STEELTON...ANNVILLE...LEMOYNE...
HUMMELSTOWN...CORNWALL...PAXTONIA AND RUTHERFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4038 7750 4069 7722 4068 7715 4069 7711
4068 7704 4064 7700 4064 7693 4071 7686
4080 7685 4077 7642 4066 7670 4042 7633
4023 7646 4015 7669 4016 7669 4013 7672
4011 7671
TIME...MOT...LOC 1941Z 281DEG 23KT 4072 7690 4030 7717
$$
KF1 follow-up statement
809
WWUS51 KCTP 272010
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT TUE MAY 27 2014
PAC041-067-099-272019-
/O.CAN.KCTP.SV.W.0020.000000T0000Z-140527T2045Z/
JUNIATA PA-CUMBERLAND PA-PERRY PA-
410 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JUNIATA...
NORTHEASTERN CUMBERLAND AND PERRY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4018 7691 4021 7692 4022 7690 4022 7686
4029 7692 4068 7689 4073 7685 4079 7685
4077 7643 4066 7670 4042 7633 4023 7646
4015 7668 4016 7669 4012 7672
TIME...MOT...LOC 2009Z 281DEG 28KT 4078 7673 4014 7673
$$
PAC043-075-097-133-272045-
/O.CON.KCTP.SV.W.0020.000000T0000Z-140527T2045Z/
DAUPHIN PA-YORK PA-NORTHUMBERLAND PA-LEBANON PA-
410 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DAUPHIN...NORTH CENTRAL YORK...SOUTHERN NORTHUMBERLAND AND
LEBANON COUNTIES...
AT 409 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TREVORTON TO NEAR ROYALTON...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
HARRISBURG...LEBANON...LOWER ALLEN...HERSHEY...COLONIAL PARK...
PROGRESS...MIDDLETOWN...PALMYRA...NEW CUMBERLAND...LINGLESTOWN...
STEELTON...ANNVILLE...HUMMELSTOWN...CORNWALL...PAXTONIA...
RUTHERFORD...SKYLINE VIEW...LAWNTON...CAMPBELLTOWN AND VALLEY GREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4018 7691 4021 7692 4022 7690 4022 7686
4029 7692 4068 7689 4073 7685 4079 7685
4077 7643 4066 7670 4042 7633 4023 7646
4015 7668 4016 7669 4012 7672
TIME...MOT...LOC 2009Z 281DEG 28KT 4078 7673 4014 7673
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:36 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 27, 2:36 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 236 PM EDT TUE MAY 27 2014 .SYNOPSIS... WARM AND MOIST AND UNSTABLE AIR WILL PRODUCE SCATTERED SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS INTO THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST OVERNIGHT. LOW PRESSURE PASSING THROUGH NEW YORK STATE WILL PUSH A COLD FRONT DOWN THROUGH THE REGION ON WEDNESDAY...AND ANOTHER COLD FRONT WILL DIVE SOUTH ACROSS THE AREA BY FRIDAY. THE FRONTS WILL BRING A FEW MORE SHOWERS AND STORMS TO THE REGION THURSDAY INTO FRIDAY NIGHT. DRY CONDITIONS ARE EXPECTED FOR NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SVR WATCH #190 IN EFFECT FOR ALL BUT THE NORTHWEST MOUNTAIN REGION. DEEP LAYER MOISTURE CONTINUES TO INCREASE OVER THE AREA THIS AFTERNOON AND SIGNIFICANT DESTABLIZATION HAS OCCURRED WITH SFC HEATING AND DEWPOINTS SURGING INTO THE MID 60S. ISOLATED WIND DAMAGE REPORTS RECEIVED ALREADY FROM CLEARFIELD AND POTTER COUNTIES. PEA SIZED HAIL HAS BEEN REPORTED AS WELL. DESPITE MEAGER VERTICAL SPEED SHEAR AND MARGINAL 850 MB WINDS...MUCAPES EXCEEDING 1200 J/KG WILL BE CAPABLE OF ADDITIONAL PULSE SEVERE STORMS THROUGH LATE AFTERNOON. THE MORE VERTICALLY CHALLENGED CELLS WILL STILL BE CAPABLE OF GUSTY WINDS AND BRIEF HEAVY RAINS. THE SHOWERS AND SCATTERED STORMS WILL CONTINUE TONIGHT...WHILE DECREASING IN INTENSITY AFTER THE LOSS OF DIURNAL HEATING. HIGH PROBABILITIES EXIST FOR 0.25 INCH BASIN AVERAGE RAINFALL TONIGHT...WITH THE POTENTIAL FOR HIGHLY LOCALIZED AMOUNTS BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH IN HEAVIER DOWNPOURS. MINS TONIGHT WILL RANGE FROM THE UPPER 50S TO THE MID 60S. && .SHORT TERM /WEDNESDAY/... SHRS AND SCT TSTORMS WILL CONTINUE ON WEDNESDAY AS A COLD FRONT SAGS SOUTHWARD FROM NY STATE. MUCH LOWER PW ADVANCES SOUTHWARD... WHILE A COOLER...LOW OVERCAST MARINE LAYER PUSHES WEST TOWARD THE MTNS OF CENTRAL PA. MEAN...TOTAL RAINFALL IN ANY GIVEN LOCATION FROM TONIGHT THROUGH 00Z THURSDAY SHOULD BE AROUND ONE QUARTER TO ONE-HALF OF AN INCH. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... EXPECT MOST OF THU INTO FRIDAY TO BE DRY...BUT WITH ANOTHER COLD FRONT DROPPING SE...SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SITUATION WILL BE SIMILAR TO THIS PAST WEEKEND. CYCLONIC FLOW AND COLD AIR ALOFT MAY TRIGGER OFF LOW TOP STORMS INTO FRIDAY EVENING. LEFT SUNDAY NIGHT INTO MONDAY DRY FOR NOW. A LOT OF SPREAD IN MODEL SOLUTIONS...EVEN DIFFERENT RUNS OF THE EC MODEL. HOPE ALL GET OUT AND ENJOY THE NICE MEMORIAL DAY WEATHER. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... NUMEROUS SHOWERS AND SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE AIRFIELDS THIS AFTERNOON AND EARLY THIS EVENING. GR AND WIND GUSTS IN EXCESS OF 50 KTS POSSIBLE NEAR ANY SEVERE STORMS. ACTIVITY WILL DIMINISH BY MID EVENING...BUT SCT SHOWERS AND ISO TSTMS WILL PERSIST. CIG REDUCTIONS LIKELY LATER TONIGHT... WITH MVFR DECK DEVELOPING IN THE EAST AND IFR LIKELY IN THE WEST. A SQUEEZE PLAY WILL ENSUE FOR WEDNESDAY AS A SFC COLD FRONT SAGS SOUTH FROM NEW YORK STATE...AND A COOLER...LOW OVERCAST MARINE LAYER PUSHES WEST TWD THE MTNS OF CENTRAL PA. THIS WILL BRING WIDESPREAD REDUCTIONS TO THE REGION WED THROUGH THU NIGHT...BEFORE IMPROVEMENT ON FRIDAY. OUTLOOK... WED...SCT SHOWERS/ISO TSTM NORTH. SHOWERS/TSTMS LIKELY SOUTH. LOCAL REDUCTIONS WILL BECOME MORE WIDESPREAD FROM THE SE IN THE AFTERNOON. THU...WIDESPREAD REDUCTIONS EXPECTED WITH LOW CLOUDS AND DRIZZLE. FRI-SAT...CIG/VSBY IMPROVING TO MAINLY VFR. SCT SHOWERS/TSTMS POSS. SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...LAMBERT LONG TERM...MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, May 27, 12:37 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1237 PM EDT TUE MAY 27 2014 PAZ004>006-010>012-017>019-024>028-033>036-045-049-050-056-057-059- 063>066-281645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-UNION- SNYDER-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1237 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION TODAY...MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE IN DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT SAGS SOUTH AND WEST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-051>053-058-281645- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1237 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON INTO THIS EVENING. HIGHLY LOCALIZED LARGE HAIL OF QUARTER-SIZE IN DIAMETER...AND STRONG WIND GUSTS ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTH-CENTRAL MOUNTAINS AND LAUREL HIGHLANDS...AS A COLD FRONT SAGS SOUTH AND WEST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 1:34 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 134 PM EDT TUE MAY 27 2014 PAZ006-011-012-037-041-271800- NORTHERN LYCOMING PA-CAMERON PA-POTTER PA-NORTHERN CLINTON PA- TIOGA PA- 134 PM EDT TUE MAY 27 2014 ...STRONG THUNDERSTORMS ARE AFFECTING THE AREA... AT 133 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARRISON VALLEY TO NEAR KETTLE CREEK STATE PARK...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... KEATING...ELKLAND...RENOVO...GALETON...WESTFIELD...GAINES...SOUTH RENOVO...CROSS FORK...OLE BULL STATE PARK...SLATE RUN...LEETONIA... CEDAR RUN...LYMAN RUN STATE PARK...LEONARD HARRISON STATE PARK... KETTLE CREEK STATE PARK...CHERRY SPRINGS STATE PARK...WESTPORT... DENTON HILL STATE PARK...KEENEYVILLE AND HARRISON VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN STATE COLLEGE PA. && LAT...LON 4120 7757 4127 7809 4200 7778 4200 7721 TIME...MOT...LOC 1733Z 271DEG 26KT 4189 7775 4135 7799 LA CORTE
Special weather statement, May 27, 2:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT TUE MAY 27 2014
PAZ036-064-065-271930-
FRANKLIN PA-ADAMS PA-YORK PA-
230 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 228 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MONT ALTO...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GETTYSBURG AROUND 315 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GLENVILLE...
BIGLERVILLE...BENDERSVILLE...HUNTERSTOWN...HEIDLERSBURG...GETTYSBURG
NATIONAL MILITARY PARK...MCKNIGHTSTOWN...GETTYSBURG COLLEGE...PENN
STATE MONT ALTO AND TWO TAVERNS.
THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 14 AND 23.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4001 7770 4001 7750 3998 7746 3996 7746
4000 7737 3999 7684 3972 7672 3972 7760
TIME...MOT...LOC 1828Z 240DEG 48KT 3987 7755
MARTINLocal storm report, May 27, 2:32 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 2 N COUDERSPORT 41.80N 78.01W
05/27/2014 POTTER PA 911 CALL CENTER
TREES DOWN
0145 PM TSTM WND DMG 2 SE LUMBER CITY 40.91N 78.55W
05/27/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
0204 PM TSTM WND DMG 2 SW PHILIPSBURG 40.87N 78.24W
05/27/2014 CLEARFIELD PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1400091 CTP1400089 CTP1400090
COLBERTLocal storm report, May 27, 3:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
323 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG MUNCY 41.20N 76.79W
05/27/2014 LYCOMING PA PUBLIC
LARGE LIMBS DOWN
&&
EVENT NUMBER CTP1400092
COLBERTSpecial weather statement, May 27, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT TUE MAY 27 2014
PAZ028-050-052-056-057-063-272000-
CUMBERLAND PA-SNYDER PA-JUNIATA PA-PERRY PA-NORTHUMBERLAND PA-
DAUPHIN PA-
333 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 331 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR PENNS CREEK TO NEAR LOYSVILLE...AND MOVING
EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SHERMANSDALE AND FREMONT
AROUND 340 PM EDT. SELINSGROVE...SCHLUSSER...DUNCANNON...HUMMELS
WHARF...PORT TREVORTON...NEW KINGSTOWN...WERTZVILLE AND CARLISLE
SPRINGS AROUND 350 PM EDT. HARRISBURG...LOWER
ALLEN...PROGRESS...MECHANICSBURG...CAMP HILL... NEW
CUMBERLAND...ENOLA...STEELTON...LEMOYNE AND WORMLEYSBURG AROUND 400
PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LIVERPOOL...PORT
ROYAL...FREEBURG...ENDERS...MILLERSTOWN...CITY ISLAND...DALMATIA...
THOMPSONTOWN...PILLOW AND SELINGSGROVE AIRPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 4016 7697 4041 7748 4085 7718 4087 7707
4086 7702 4087 7701 4073 7652 4066 7670
4057 7657 4052 7659 4048 7668 4041 7665
4018 7677 4023 7686 4021 7692 4016 7691
TIME...MOT...LOC 1931Z 291DEG 32KT 4084 7706 4038 7728
KFSpecial weather statement, May 27, 3:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT TUE MAY 27 2014
PAZ035-036-272000-
FULTON PA-FRANKLIN PA-
337 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 335 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS FROM BREEZEWOOD TO NEAR MCCONNELLSBURG...MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE STRONG THUNDERSTORMS WILL BE NEAR... MERCERSBURG AND FORT
LOUDON AROUND 340 PM EDT. CHAMBERSBURG...GREENCASTLE...GUILFORD
AND FAYETTEVILLE AROUND 400 PM EDT.
THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 70 BETWEEN
MILE MARKERS 151 AND 157. THE PENNSYLVANIA TURNPIKE BETWEEN MILE
MARKERS 166 AND 182. INTERSTATE 81 BETWEEN MILE MARKERS 3 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3986 7828 3994 7825 4001 7820 4004 7820
4006 7818 4007 7820 4010 7819 4012 7816
3999 7747 3972 7753
TIME...MOT...LOC 1935Z 279DEG 35KT 3993 7800
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:34 PM EDT | Special Weather Statement | CTP | Clinton | 26 min |
| May 27, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 63 min |
| May 27, 1:56 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Clearfield, Huntingdon, Mifflin | 64 min |
| May 27, 2:30 PM EDT | Special Weather Statement | CTP | Adams | 60 min |
| May 27, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Juniata, Lycoming, Mifflin and 5 more | 66 min |
| May 27, 2:56 PM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
| May 27, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 56 min |
| May 27, 3:33 PM EDT | Special Weather Statement | CTP | Dauphin, Perry, Snyder | 27 min |
| May 27, 3:37 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 23 min |
| May 27, 4:07 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, Schuylkill, York | 65 min |
| May 27, 4:34 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, Lebanon | 116 min |
| May 27, 4:36 PM EDT | Special Weather Statement | CTP | Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.